Korean J Obstet Gynecol Search

CLOSE


Korean Journal of Obstetrics & Gynecology 2005;48(11):2716-2722.
Published online November 1, 2005.
A Case of patients in whom Endometrial adenocarcinoma was diagnosed while on therapy with Tibolone.
Young Mi Choi, Youn Kyung Pack, Hong Seop Kim, Jung Hyun Byun, Dong Jin Kim, Suk Cho, Beom Choi
Department of Obstetrics and Gynecology, Gang Nam General Hospital, Public Corporation, Seoul, Korea. ogkdj@seoulmc.or.kr
Abstract
Tibolone (Livial, NV Organon, Oss, Netherlands) is a synthetic steroid which exhibits estrogenic, progestogenic and androgenic activity. In the endometrium, tibolone dose not have estrogenic activity, but dose have intrinsic progestogenic activity. Therefore, it dose not stimulate the endometrial tissue which usually undergoes atrophy. Tibolone has been associated with a relatively low incidence of vaginal bleeding and endometrial hyperplasia. Recently. a few reports have been published even less frequently describing invasive endometrial cancer during tibolone therapy. We report a case of histologically diagnosed adenocarcinoma of the endometrium in women using tibolone. Although we do not suggest causability between the use of tibolone and the development of endometrial malignancy, but we should alert physicians to thorough investigation in patients presenting with vaginal bleeding and the increase of endometrial thickness by sonogram while on tibolone.
Key Words: Tibolone, Endometrium, Endometrial malignanacy


ABOUT
ARTICLE & TOPICS
Article category

Browse all articles >

Topics

Browse all articles >

BROWSE ARTICLES
POLICY
FOR CONTRIBUTORS
Editorial Office
4th Floor, 36 Gangnam-daero 132-gil, Gangnam-gu, Seoul 06044, Korea
Tel: +82-2-3445-2382    Fax: +82-2-3445-2440    E-mail: journal@ogscience.org                

Copyright © 2021 by Korean Society of Obstetrics and Gynecology. All rights reserved.

Developed in M2community

Close layer
prev next